Hi Dianne, does arava cause your bp to rise? I ask b/c I'm dealing with that right now. It's been slowly rising since the beginning of the year as well as my liver enzymes. I've been on arava for about a year and a half. I was having some problems after a few months and have cut back to a 1/2 of a minimum dose (1 10mg pill), it cut back the side-effects and still helps. But, now I'm dealing with BP issues. I lookes up to see if it is known to cause BP issues, and didn't find info on that.
Retrn - what type of side effects do you have? I have issues with my stomach, but it goes away once I'm on it regularly. Every time I stop it and start up again, I have to readjust to it. I was having trouble with some muscles, allergies, etc. Cutting back to the minimum amt possible, did help. Like I said above, I'm having some new issues and am wondering if Arava could be contributing to it. I'm sorry plaquenil doesn't work for you - i love that med, I take it with the Arava.
thanks ca mama, i feel improvement but not all the way yet. For anybody else like rtrn, I have already been switch meds since june when the mtx was causing side effects and not feeling any better..I guess we all have t o find are special cocktails that work for us...hang in ther everybody and take care...diane
That's a big fact - everyone reacts to each med differently, what works great for some, doesn't do a darn thing for others. You just have to "try and see" with them...and some, like plaquenil ARE subtle and do take a while to kick in.
I found a list of my recent problems on a web site as side effects of Arava, including the high BP. Considering I've already been hospitalized from bad reactions to 2 other meds (methotrexate and Remicade), I'm guessing there is a VERY good chance Arava is the culprit. I've decided to stop immediately, I just can't afford to chance yet another drug I think might be causing me problems. I have 2 young children. I called and left a message for my *new* rheumy...found out he's a guy I used to see and he's the worst when it comes to not believing ANY drug gives side-effects. Bummer. He urged me to stick with Remicade, so I did, and finally after 5 months of pneumonia, flares coming after the infusion instead of getting better, and another job lost due to health, I stopped taking it. The question is, should I demand I get that powder that helps get Arava out of your system quickly? Will that help me get better quicker or has the damage already been done? By getting it out of my system quickly, will that cause me to flare really bad soon after?
Retrn - I only take 1 10mg pill of Arava for the same reasons...20mg was too much for me...but I'm hypersensitive...I take children's cold medicine often instead of the adult dose.
CA mama, Thats good question rather to get the med to get the arava out of your system...I just want to throw a few things to think about..Do you want to take another medicine if you hyper sensitive? Yes there always possible of a flare like you said by getting it out of your system quickly...call your rheumy and see what he says....Do you have to see that rheumy? diane
Ps hope things work out for you